Display Settings:

Format

Send to:

Choose Destination
Arch Intern Med. 1979 Mar;139(3):363-5.

Apparent quinidine-induced digoxin toxicity after withdrawal of pentobarbital: a case of sequential drug interactions.

Abstract

Accelerated quinidine metabolism was observed in a 94-year-old woman also receiving daily doses of digoxin and pentobarbital sodium. Discontinuation of pentobarbital produced a sharp increase in serum digoxin concentrations coupled with symptoms highly suggestive of digoxin toxicity. Associated with these findings was 3.8-fold increase in quinidine half-life. These data seemed consistent with an interaction between quinidine and digoxin that was precipitated by pentobarbital withdrawal.

PMID:
426582
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk